Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 9, 2010, 3:44 AM CDT for Travis County, Williamson County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2010, 3:44 AM CDT (08:44 UTC)
- Expired
- Jun 9, 2010, 7:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:10 AM CDT | FLASH FLOOD | 2 E Georgetown, TX | A LOW WATER CROSSING NEAR COUNTY ROAD 100 HAD 1 FOOT OF WATER FLOWING OVER IT. IT WAS BEING BARRICADED. |
| Jun 9, 6:44 AM CDT | HEAVY RAIN 3 | Georgetown, TX | 2.8 INCHES OF RAINFALL OVERNIGHT ENDING AT 630 AM THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 146 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WGUS54 KEWX 090844
FFWEWX
TXC453-491-091245-
/O.NEW.KEWX.FF.W.0043.100609T0844Z-100609T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT WED JUN 9 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN TRAVIS COUNTY...
WILLIAMSON COUNTY...
* UNTIL 745 AM CDT.
* AT 342 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...JARRELL...
HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...
FLORENCE...CEDAR PARK AND BARTLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3077 9730 3074 9726 3062 9721 3042 9738
3049 9750 3046 9754 3049 9757 3043 9778
3046 9785 3053 9787 3057 9791 3091 9780
$$1 follow-up statement
002
WGUS74 KEWX 090924
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 AM CDT WED JUN 9 2010
TXC453-491-091245-
/O.CON.KEWX.FF.W.0043.000000T0000Z-100609T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON TX-TRAVIS TX-
424 AM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHEASTERN TRAVIS AND WILLIAMSON COUNTIES...
AT 424 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT NUMEROUS THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS
WERE MOVING NORTHEAST AT 20 MPH AND WERE TRAINING OVER THE SAME
AREAS. HEAVY RAINS OF 2 TO 3 INCHES HAVE ALREADY BEEN REPORTED
ACROSS NORTHERN PORTIONS OF THE AUSTIN METRO AREA.
OTHER LOCATIONS IN THE WARNING AREA INCLUDE GRANGER...THRALL...
BARTLETT AND GRANGER DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3077 9730 3074 9726 3062 9721 3042 9738
3049 9750 3046 9754 3049 9757 3043 9778
3046 9785 3053 9787 3057 9791 3091 9780
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:08 AM CDT, 36 minutes earlier.
Area forecast discussion, Jun 9, 3:08 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 AM CDT WED JUN 9 2010 .DISCUSSION... MCV CORE RAIN EVENT ONGOING ATTM ALONG THE I-35 CORRIDOR BETWEEN SAN ANTONIO AND AUSTIN. RAINFALL RATES ARE ESTIMATED AT 1 TO 2 INCHES AN HOUR WITHIN THE SLOW MOVING RAIN BANDS. EXTREME WESTERN WILSON COUNTY HAS RECEIVED THE MOST RAINFALL OVERNIGHT...ESTIMATED AT 8 TO 10 INCHES. THE MCV WILL DRIFT SLOWLY ENE THIS MORNING AND WILL PRODUCE COPIOUS AMOUNTS OF RAINFALL. THE BLENDED TOTAL PRECIP WATER GRAPHIC IS DEPICTING PWS GREATER THAN 2 INCHES ACROSS OUR CWFA. THIS IS AROUND 150 PERCENT ABOVE NORMAL. THUS THE HEAVY RAIN EVENT IS EXPECTED TO CONTINUE TODAY AND WE WILL NOT CHANGE THE CONFIGURATION OF THE FLASH FLOOD WATCH. EVEN THOUGH THE MCV WILL TRACK ENE THIS MORNING...THE PARENT UPPER LEVEL LOW WILL LINGER ACROSS OUR REGION TODAY INTO THIS EVENING. THE CONVECTION WILL EXPAND IN AREAL COVERAGE THIS AFTERNOON WITH THE ADVENT OF DAYTIME HEATING. RAIN CHANCES WILL LINGER INTO THURSDAY ACROSS THE EASTERN HALF OF OUR CWFA AS THE UPPER LEVEL LOW SLOWLY LIFTS OUT TO THE NORTHEAST TOWARDS THE ARKLATEX. THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD ACROSS THE EASTERN GULF AND WILL EXTEND WESTWARD INTO SOUTH CENTRAL TEXAS OVER THE WEEKEND. THIS UPPER LEVEL PATTERN WILL LIMIT RAIN CHANCES TO OUR EASTERN COUNTIES...ASSOCIATED WITH THE SEA-BREEZE. AFTERNOON TEMPS WILL BE BACK INTO THE LOWER TO MID 90S OVER THE WEEKEND AND THESE ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. FCST A BLEND OF THE GFS AND ECMWF. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 77 90 77 94 / 70 50 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 84 75 90 75 93 / 80 50 30 10 10 NEW BRAUNFELS MUNI AIRPORT 86 76 91 76 93 / 70 40 20 10 10 BURNET MUNI AIRPORT 84 74 90 75 92 / 70 50 30 10 10 DEL RIO INTL AIRPORT 93 77 95 75 94 / 10 10 - 10 10 GEORGETOWN MUNI AIRPORT 84 76 90 76 92 / 70 50 30 10 10 HONDO MUNI AIRPORT 88 75 93 75 93 / 50 20 10 10 10 SAN MARCOS MUNI AIRPORT 85 76 91 76 93 / 70 40 30 10 10 LA GRANGE - FAYETTE REGIONAL 84 77 89 77 92 / 80 30 40 10 20 SAN ANTONIO INTL AIRPORT 87 77 91 77 93 / 60 30 20 10 10 STINSON MUNI AIRPORT 87 77 92 77 93 / 50 30 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 6 PM THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. && 13/02
Hazardous weather outlook, Jun 8, 11:52 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 PM CDT TUE JUN 8 2010 TXZ172-173-189>194-205>209-220>225-100500- BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 1152 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECT TONIGHT. THE GREATEST THREAT OF LOCALLY HEAVY RAINFALL WILL OCCUR THROUGHOUT THE NIGHT. STORM TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY AND INTO THE EVENING ON WEDNESDAY. THE GREATEST THREAT OF LOCALLY HEAVY RAINFALL WILL OCCUR THIS AFTERNOON THROUGH TONIGHT. STORM TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 6 PM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171-183>188-202>204-217>219-228-100500- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE- MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 1152 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHEAST ACROSS SOUTH CENTRAL TEXAS THROUGH WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 8, 11:11 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD 10 NE PLEASANTON 29.07N 98.37W
06/08/2010 ATASCOSA TX LAW ENFORCEMENT
COUNTY RD 536 CLOSED FROM I37 TO THE WILSON CO LINE...
FM 1784 CLOSED NORTH OF VERDE ADDITIONAL RAODS CLOSED IN
THE NORTHEAST CORNER OF THE CO.
&&
EVENT NUMBER EWX1000378
JPBLocal storm report, Jun 8, 11:20 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1120 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FLASH FLOOD 2 N TERRELL HILLS 29.51N 98.45W
06/08/2010 BEXAR TX LAW ENFORCEMENT
OAK GLEN DR AND CAVE LN CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1000379
JPBLocal storm report, Jun 9, 2:22 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 6 SE ELMENDORF 29.19N 98.28W
06/09/2010 WILSON TX FIRE DEPT/RESCUE
MULTIPLE HOMES BEING EVACUATED FROM FLASH FLOODING.
&&
EVENT NUMBER EWX1000380
MABThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:21 PM CDT | Areal Flood Advisory | EWX | Atascosa, Wilson | 2 hr |
| Jun 8, 9:47 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Jun 8, 10:10 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 110 min |
| Jun 8, 10:51 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Jun 9, 12:47 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Guadalupe, Wilson | 3 hr |
| Jun 9, 1:57 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays, Travis | 2 hr |
| Jun 9, 2:47 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 4 hr |
| Jun 9, 3:21 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 9, 3:28 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 9, 4:08 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Jun 9, 4:33 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 117 min |
| Jun 9, 5:57 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Jun 9, 6:49 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays, Travis | 2 hr |
| Jun 9, 6:59 AM CDT | Hydrologic Warning | EWX | Comal, Gonzales, Guadalupe | 8 hr |
| Jun 9, 7:01 AM CDT | Areal Flood Advisory | EWX | Lee | 119 min |
| Jun 9, 7:55 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Hays | 4 hr |
| Jun 9, 8:29 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 13 hr |
| Jun 9, 8:29 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 13 hr |
| Jun 9, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 61 min |
| Jun 9, 9:01 AM CDT | River Flood Warning | EWX | Guadalupe | 13 hr |
| Jun 9, 9:18 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 2 hr |
| Jun 9, 9:21 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 54 min |
| Jun 9, 9:40 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 110 min |
| Jun 9, 10:13 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jun 9, 10:13 AM CDT | River Flood Warning | EWX | Gonzales | 58 hr |
| Jun 9, 10:14 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 61 min |
| Jun 9, 10:22 AM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
| Jun 9, 1:13 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 107 min |
| Jun 9, 2:48 PM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| Jun 9, 3:42 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 108 min |
| Jun 9, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 53 min |
| Jun 9, 4:13 PM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 47 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.